It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hello,

I am a female in my 30's from NY. I have been taking Suboxone for about 10 months for an opiate addiction.

I need to stop attending my recovery program (Due to child care issues), so my doctor will no longer be able to continue giving me suboxone. She is going to taper me off. Normally she does it slowly over a period of months, but since I am deciding not to attend program, she needs to do it more quickly, like in weeks as opposed to months. (**I need to be attending program to receive suboxone).

I am taking 24 mg a day of suboxone. I feel like I could be ok with less, but when I take 24 mg's I feel better. I am so nervous that when I am tapered off, I will not feel good. I hate feeling cold and feverish and the worst part is the RLS and not sleeping. I need to feel well because I am a single mom and I have to take care of my daughter. I want to always be at my best when I am with her.

So, has anyone ever tapered off this quickly? What can I expect? I am so nervous I am going to feel terrible. Suggestions?

Being addicted is the worst feeling in the world! I can not wait until I am past this. I know I can never ever even just take 1 vicodin or oxy any more!!!
hey denise

I know how you feel - i tapered off methadone (i was a heroin addict) and i also had a 3yr old son to look after. Its a tough job - but you could also look at it like "you're going to make it through this for your daughter" - thats how i managed through the tough times. im not sure about tapering off subs - someone else on here will tho - so hang in there until you hear from someone. what i do know is that it is supposedly easier to taper of subs than anything else. Also - i know that feeling rough is not what we want to feel - esp when we know that a medicine can take it all away - but weigh up the time frame - a short time feeling rough, the rest of your life as a free woman?

keep us posted as to how you are doing, i wish you all the best.

take care

yoss

keep on keepin on
you will be at your best when you are completely clean of all narcotic substances.dont make excuses just do it.i wont lie to you,goin as fast as you are gonna go there will be some severe w/ds.you need to get lower before tapering.get a babysitter or whatever but you need to get down lower dose before you taper off.otherwise it is no different than regular opiates.nonone needs to be taking 24mgs for 10 months it is way to much.get dwon to eight mgs then start a slow taper.good luck-spark
Hi, I'm a "female in my 30's" too, with three kids. but mine are older (I guess we started early) so they can pretty much take care of themselves. Anyway, I agree with what was said about it being really hard to taper from such a high dose, especially that fast. I am on day 15 of a cold turkey withdraw from just 2 mg of sub. I was only on it for two months and tapered from just 16 mgs the first couple of days, then 12 mgs, etc. etc. Stopping cold from just 2 mgs was hard, I'll be honest, and a slow taper is the best in my opinion. But whatever you do, just know you can do it.

Look, honestly, because you need honesty, I was in total denial about how I was going to feel. The sub made me feel amazing, energetic, great, like a HUMAN again after the opiates. I thought that was the 'real me' but it wasn't. I guess I am re-wiring like everyone writes, but it is slow, depressing and painful. Just get support, from wherever you can, because you are going to need it. YOU CAN DO IT but get some help if possible. Your kids are worth it, your daughter, and YOU ARE WORTH IT. Read, research, learn. There are so many great posts here about supplements, tricks, etc. Take and use what you need. Good luck and god bless.





All times are GMT -7. The time now is 05:08 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!